MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Model Number 0196L22
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter fell out of the patient with a large slit found on the balloon.Per sample evaluation, it was found that the catheter datecode appeared to have a printing error, the catheter packaging was missing an expiration date, and according to the (b)(6), the catheter was expired.
 
Additional Manufacturer Narrative
The reported event was confirmed as a packaging related issue.A red rubber two way lubricath catheter was returned with a 10 cc slip tip syringe with its original packaging.In the investigation, it was found that the 76cm0118 release date 06aug2004 does not match the lot number format according to the standard.Also it was found that the expiration date was missing.A potential root cause for this issue could be "operator error" error during the label printing process".The packaging failed specifications.There does appear to be a relationship between the event and the packaging as the lot was found to be in an incorrect format and the expiration date was missing.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not completed as it unlikely the user would cause this issue.
 
Event or Problem Description
It was reported that the catheter fell out of the patient with a large slit found on the balloon.Per sample evaluation, it was found that the catheter datecode appeared to have a printing error, the catheter packaging was missing an expiration date, and according to the nogales jde search, the catheter was expired.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
LUBRICATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9653528
Report Number1018233-2020-00687
Device Sequence Number2511968
Product Code EZC
UDI-Device Identifier00801741017957
UDI-Public(01)00801741017957
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2007
Device Model Number0196L22
Device Catalogue Number0196L22
Device Lot Number76CM0118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1